Alert archive / South Carolina / Freeze Warnings in 2014
Freeze Warning 1, NWS Columbia, SC
NWS Columbia, SC issued this freeze warning at Mar 25, 2014, 3:32 AM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Mar 26, 2014, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2014, 3:32 AM EDT (07:32 UTC)
- In effect from
- Mar 26, 2014, 12:00 AM EDT
- Expired
- Mar 26, 2014, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2270 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
575 WWUS72 KCAE 250732 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 332 AM EDT TUE MAR 25 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 251545- /O.NEW.KCAE.FZ.W.0001.140326T0400Z-140326T1300Z/ /O.NEW.KCAE.LW.Y.0009.140325T1800Z-140326T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 332 AM EDT TUE MAR 25 2014 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT WEDNESDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT WEDNESDAY. A LAKE WIND ADVISORY HAS ALSO BEEN ISSUED. THE LAKE WIND ADVISORY IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT WEDNESDAY. * TIMING...WINDS WILL STRONG AND GUST ON AREA LAKES FROM 2 PM THIS AFTERNOON THROUGH 7 AM WEDNESDAY MORNING. FREEZING TEMPERATURES ARE EXPECTED BETWEEN MIDNIGHT TONIGHT AND 9 AM WEDNESDAY MORNING. * WINDS...WEST TO NORTHWEST WINDS WILL QUICKLY INCREASE WITH SUSTAINED WINDS AROUND 20 KNOTS AND GUSTS UP TO 30 KNOTS THIS AFTERNOON THROUGH EARLY TONIGHT. WINDS WILL SLOWLY DIMINISH OVERNIGHT. * TEMPERATURE...LOW TEMPERATURES TONIGHT WILL BE IN THE MIDDLE TO UPPER 20S FOR THE NORTHERN AND WESTERN MIDLANDS WITH UPPER 20S TO AROUND 30 ELSEWHERE. TEMPERATURES ARE EXPECTED BELOW FREEZING FOR 3 TO 6 HOURS. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE VEGETATION AND DAMAGE UNPROTECTED OUTDOOR PLUMBING. FROST IS NOT EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
5 follow-up statements
585 WWUS72 KCAE 251643 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1243 PM EDT TUE MAR 25 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 260000- /O.CON.KCAE.FZ.W.0001.140326T0400Z-140326T1300Z/ /O.CON.KCAE.LW.Y.0009.140325T1800Z-140326T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 1243 PM EDT TUE MAR 25 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT WEDNESDAY... * TIMING...WINDS WILL STRONG AND GUST ON AREA LAKES FROM 2 PM THIS AFTERNOON THROUGH 7 AM WEDNESDAY MORNING. FREEZING TEMPERATURES ARE EXPECTED BETWEEN MIDNIGHT TONIGHT AND 9 AM WEDNESDAY MORNING. * WINDS...WEST TO NORTHWEST WINDS WILL QUICKLY INCREASE WITH SUSTAINED WINDS AROUND 20 KNOTS AND GUSTS UP TO 30 KNOTS THIS AFTERNOON THROUGH EARLY TONIGHT. WINDS WILL SLOWLY DIMINISH OVERNIGHT. * TEMPERATURE...LOW TEMPERATURES TONIGHT WILL BE IN THE MIDDLE TO UPPER 20S FOR THE NORTHERN AND WESTERN MIDLANDS WITH UPPER 20S TO AROUND 30 ELSEWHERE. TEMPERATURES ARE EXPECTED BELOW FREEZING FOR 3 TO 6 HOURS. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE VEGETATION AND DAMAGE UNPROTECTED OUTDOOR PLUMBING. FROST IS NOT EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
280 WWUS72 KCAE 252200 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 600 PM EDT TUE MAR 25 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 261030- /O.CON.KCAE.FZ.W.0001.140326T0400Z-140326T1300Z/ /O.CON.KCAE.LW.Y.0009.000000T0000Z-140326T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 600 PM EDT TUE MAR 25 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT WEDNESDAY... * TIMING...WINDS WILL BE STRONG AND GUSTY ON AREA LAKES THROUGH 7 AM. FREEZING TEMPERATURES ARE EXPECTED BETWEEN MIDNIGHT AND 9 AM. * WINDS...NORTHWEST AROUND 20 KNOTS WITH GUSTS NEAR 30 KNOTS. WINDS WILL SLOWLY DIMINISH OVERNIGHT. * TEMPERATURES...LOW TEMPERATURES TONIGHT WILL BE IN THE MIDDLE 20S TO AROUND 30. TEMPERATURES ARE EXPECTED TO BE BELOW FREEZING FOR 3 TO 6 HOURS. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE VEGETATION AND DAMAGE UNPROTECTED OUTDOOR PLUMBING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
713 WWUS72 KCAE 260203 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1003 PM EDT TUE MAR 25 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 261100- /O.CON.KCAE.FZ.W.0001.140326T0400Z-140326T1300Z/ /O.CON.KCAE.LW.Y.0009.000000T0000Z-140326T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 1003 PM EDT TUE MAR 25 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT WEDNESDAY... * TIMING...WINDS WILL BE STRONG AND GUSTY ON AREA LAKES THROUGH 7 AM. FREEZING TEMPERATURES WILL OCCUR. * WINDS...NORTHWEST AROUND 20 KNOTS WITH GUSTS NEAR 30 KNOTS. WINDS WILL SLOWLY DIMINISH OVERNIGHT. * TEMPERATURES...LOW TEMPERATURES TONIGHT WILL BE IN THE MIDDLE 20S TO AROUND 30. TEMPERATURES ARE EXPECTED TO BE BELOW FREEZING FOR 3 TO 6 HOURS. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE VEGETATION AND DAMAGE UNPROTECTED OUTDOOR PLUMBING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
155 WWUS72 KCAE 260812 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 412 AM EDT WED MAR 26 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 261300- /O.CON.KCAE.FZ.W.0001.000000T0000Z-140326T1300Z/ /O.CON.KCAE.LW.Y.0009.000000T0000Z-140326T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 412 AM EDT WED MAR 26 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TIMING...WINDS WILL REMAIN STRONG AND GUSTY ON AREA LAKES THROUGH 7 AM. FREEZING TEMPERATURES ARE OCCURRING ACROSS THE AREA. * WINDS...NORTHWEST AROUND 20 KNOTS WITH GUSTS NEAR 30 KNOTS. WINDS WILL SLOWLY DIMINISH THROUGH THIS MORNING. * TEMPERATURES...LOW TEMPERATURES THIS MORNING WILL BE IN THE MIDDLE 20S TO AROUND 30. TEMPERATURES ARE EXPECTED TO BE BELOW FREEZING FOR 3 TO 6 HOURS. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE VEGETATION AND DAMAGE UNPROTECTED OUTDOOR PLUMBING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
016 WWUS72 KCAE 261036 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 636 AM EDT WED MAR 26 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 261300- /O.CAN.KCAE.LW.Y.0009.000000T0000Z-140326T1200Z/ /O.CON.KCAE.FZ.W.0001.000000T0000Z-140326T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 636 AM EDT WED MAR 26 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE WIND ADVISORY. * TEMPERATURES...LOW TEMPERATURES THIS MORNING WILL BE IN THE MIDDLE 20S TO AROUND 30. TEMPERATURES ARE EXPECTED TO BE BELOW FREEZING FOR 3 TO 6 HOURS. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE VEGETATION AND DAMAGE UNPROTECTED OUTDOOR PLUMBING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this freeze warning went out at Mar 25, 1:28 AM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Mar 25, 1:28 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 128 AM EDT TUE MAR 25 2014 .SYNOPSIS... LOW PRESSURE OFF THE SOUTHEAST COAST WILL BRING A CHANCE OF RAIN EARLY THIS MORNING...WHILE A COLD FRONT AND UPPER DISTURBANCE BRING A CHANCE OF SHOWERS LATER THIS MORNING INTO THE AFTERNOON. BREEZY CONDITIONS WILL DEVELOP THIS AFTERNOON AND TONIGHT BEHIND THE COLD FRONT...WITH COLDER AND DRIER AIR FILTERING IN. COOL AND DRY CANADIAN HIGH PRESSURE WILL BUILD INTO OUR REGION WEDNESDAY. THE HIGH WILL SHIFT TO OUR EAST THURSDAY. EXPECT MODERATING TEMPERATURES AND INCREASING ATMOSPHERIC MOISTURE LATE WEEK INTO NEXT WEEKEND. && .NEAR TERM /THROUGH TODAY/... UPPER ENERGY CURRENTLY PUSHING ACROSS THE LOWER MISS VALLEY WILL MOVE RAPIDLY EAST THROUGH OUR FORECAST AREA (FA) LATER THIS MORNING...FOLLOWED BY ANOTHER UPPER DISTURBANCE AND COLD FRONT COMING THROUGH THIS AFTERNOON. AN AREA OF LOW PRESSURE IS CURRENTLY DEVELOPING TO OUR SOUTH NEAR THE EAST CENTRAL FLORIDA COAST AND WILL CONTINUE TO INTENSIFY AND MOVE TO THE NE TODAY. CURRENT RADAR MOSAIC INDICATES ASSOCIATED SHOWER ACTIVITY OVER SE GA AND OFFSHORE SC...DEVELOPING AND SHIFTING SLOWLY NORTH. IN THE NEAR TERM...MOIST ATLANTIC FLOW AROUND THE LOW WITH SOME ISENTROPIC LIFT EXPECTED TO ALLOW THIS RAIN AREA TO SHIFT TO THE NORTH INTO OUR FA...MAINLY THE SOUTH AND EAST PORTION...THIS MORNING. ADDITIONAL LIGHT SHOWER ACTIVITY ALONG THE FRONT EXPECTED TO PASS THROUGH THE FA FROM WEST TO EAST LATER THIS MORNING INTO THE AFTERNOON. MODELS CONTINUE TO INDICATE BOMBOGENESIS WITH THE OFFSHORE LOW AS IT TRACKS NE OFF THE SE AND MID ATLANTIC COAST TODAY AND TONIGHT. PRESSURE GRADIENT OVER OUR REGION BETWEEN THE DEVELOPING LOW TO OUR EAST AND CANADIAN HIGH PRESSURE TO OUR NW IS EXPECTED TO LEAD TO BREEZY CONDITIONS BEHIND THE COLD FRONT THIS AFTERNOON AND TONIGHT. A LAKE WIND ADVISORY (LWA) WILL BE ISSUED. CURRENT THOUGHT IS TO START THE LWA AROUND 2PM TO ACCOUNT FOR WINDS REACHING LWA NEAR LAKE THURMOND FIRST...THOUGH WINDS AT LAKES MURRAY AND MARION MAY NOT REACH LWA CRITERIA...GUSTS AROUND 30 KT...UNTIL MID TO LATE AFTERNOON. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH THE SHORT TERM. GFS INDICATING SOME HIGH CLOUDS OVER THE AREA EARLY WEDNESDAY MORNING...OTHERWISE EXPECT GOOD RADIATIONAL COOLING CONDITIONS SO EARLY MORNING TEMPERATURES MAY BE AT OR JUST BELOW FREEZING ACROSS MUCH OF THE AREA WITH THE CENTER OF THE HIGH PRESSURE CLOSE TO THE FORECAST AREA. A FREEZE WARNING MAY BE NEEDED. IN ADDITION...A FROST/FREEZE PRODUCT MAY BE NEEDED AGAIN FOR WEDNESDAY NIGHT. DAYTIME HIGHS WEDNESDAY AGAIN IN THE LOWER 50S NORTH TO AROUND 60 SOUTH. && .LONG TERM /THURSDAY THROUGH MONDAY/... THURSDAY MORNING WILL START OFF COOL AND DRY...WITH SOME FROST POSSIBLE EARLY. TEMPERATURES WILL BE ABLE TO RISE INTO THE 60S THROUGH THE DAY AS HIGH PRESSURE REMAINS ACROSS THE REGION. THIS HIGH WILL PUSH OFF THE ATLANTIC COAST THURSDAY NIGHT INTO FRIDAY. FRIDAY WILL BRING ANOTHER CHANCE FOR SHOWERS OR STORMS AHEAD OF ANOTHER COLD FRONT. A WARM ADVECTION PATTERN IN ADVANCE OF THIS FRONT SHOULD HELP TEMPERATURES CLIMB INTO THE 70S FRIDAY. THE MAIN FRONT WILL NOT PUSH INTO THE AREA UNTIL FRIDAY NIGHT...EXITING THE EASTERN PORTIONS OF THE CWA EARLY SATURDAY MORNING. WITH SOME SUNSHINE AND DOWNSLOPE FLOW THROUGH THE DAY...THE FORECAST STILL CALLS FOR TEMPERATURES IN THE 70S AGAIN SATURDAY. WILL HOLD ON TO SLIGHT CHANCE/CHANGE POPS THROUGH THE DAY SATURDAY ON THE BACKSIDE OF THE LOW. SUNDAY THROUGH MONDAY WILL BE DRY AND MILD WITH AFTERNOON HIGHS AROUND 70. AT THIS TIME IT APPEARS AS IF OVERNIGHT LOWS THROUGH THE LONGER TERM PERIOD WILL REMAIN ABOVE THE FREEZING MARK. GENERALLY WENT WITH A BLEND OF THE CURRENT FORECAST AND THE LATEST HPC AND MOS GUIDANCE. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... VFR IN THE NEAR TERM...WITH POSSIBILITY OF MVFR CIGS AND LIGHT RAIN SHOWER ACTIVITY LATER THIS MORNING INTO THE MIDDAY TO EARLY AFTERNOON...THEN VFR THIS AFTERNOON THROUGH TONIGHT. UPPER ENERGY CURRENTLY PUSHING ACROSS THE LOWER MISS VALLEY WILL MOVE RAPIDLY EAST THROUGH OUR FA LATER THIS MORNING AROUND 12Z...FOLLOWED BY ANOTHER UPPER DISTURBANCE AND COLD FRONT COMING THROUGH THIS AFTERNOON. AN AREA OF LOW PRESSURE IS CURRENTLY DEVELOPING TO OUR SOUTH NEAR THE EAST CENTRAL FLORIDA COAST AND WILL CONTINUE TO DEVELOP AND SHIFT TO THE NE TODAY. CURRENT RADAR MOSAIC INDICATES ASSOCIATED SHOWER ACTIVITY OVER SE GA AND OFFSHORE SC...DEVELOPING AND MOVING NORTH. IN THE NEAR TERM...MOIST ATLANTIC FLOW AROUND THE LOW WITH SOME ISENTROPIC LIFT EXPECTED TO ALLOW THIS RAIN AREA TO SHIFT TO THE NORTH INTO OUR FA...MAINLY THE SOUTH AND EAST PORTION NEAR OGB...IN THE 08Z TO 13Z TIME FRAME. ADDITIONAL LIGHT SHOWER ACTIVITY ALONG THE FRONT EXPECTED TO PASS THROUGH THE FA FROM WEST TO EAST GENERALLY FROM 13Z TO 19Z. MOST GUIDANCE GENERALLY INDICATES POSSIBILITY OF MVFR CIGS FOR THE TERMINALS LATER THIS MORNING UNTIL FROPA. A RETURN TO VFR EXPECTED AFTER FROPA DURING THE AFTERNOON...THOUGH SOME CIGS ABOVE VFR LEVEL IN STRATOCU MAY LINGER THROUGH LATE DAY UNTIL THE UPPER TROUGH PASSES. MODELS CONTINUE TO INDICATE BOMBOGENESIS WITH THE OFFSHORE LOW TODAY AND TONIGHT AS IT TRACKS NE OFF THE SE AND MID ATLANTIC COAST. PRESSURE GRADIENT OVER OUR REGION BETWEEN THE DEVELOPING LOW TO OUR EAST AND CANADIAN HIGH PRESSURE TO OUR NW IS EXPECTED TO LEAD TO BREEZY CONDITIONS BEHIND THE COLD FRONT THIS AFTERNOON AND TONIGHT. EXPECT CLEAR SKIES TONIGHT. WIND WITH COLD AND DRY ADVECTION WILL PRECLUDE FOG THREAT. EXTENDED AVIATION OUTLOOK....NO IMPACTS TO AVIATION WEDNESDAY AND THURSDAY. STRATUS POSSIBLE LATE THU NT/FRI MORNING. MOISTURE RETURN WILL PROVIDE A CHANCE OF SHOWERS AND ASSOCIATED RESTRICTIONS FRI AND SAT. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Mar 25, 3:32 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 332 AM EDT TUE MAR 25 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-260745- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 332 AM EDT TUE MAR 25 2014 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT WEDNESDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. FREEZE WARNING. FREEZING TEMPERATURES EXPECTED AGAIN LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. ANOTHER FREEZE WARNING WILL LIKELY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:32 AM EDT | Lake Wind Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 27 hr |
Nearby
Freeze Warnings in South Carolina, 2014Freeze Warnings in Georgia, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.